Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 180, NWS Nashville, TN

June 11, 20097 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 10:19 AM CDT for 7 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 10:19 AM CDT (15:19 UTC)
Expired
Jun 11, 2009, 11:00 AM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties DeKalb County, TN, Grundy County, TN, Putnam County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2748 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:48 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 11, 9:48 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
948 AM CDT THU JUN 11 2009

.MESOSCALE UPDATE...SEVERE THUNDERSTORM WARNINGS ARE NOW IN EFFECT
FOR DAVIDSON AND RUTHERFORD COUNTIES. REFLECTIVITY PATTERN IS
STARTING TO EVOLVE INTO A SQUALL LINE EXTENDING FROM NASHVILLE, TO
SMYRNA, TO BELL BUCKLE, TO TULLAHOMA. REFLECTIVITIES BEHIND (WEST
OF) THE SQUALL LINE ARE GRADUALLY DISSIPATING.

SURFACE MAP AT 14Z SHOWS A TROUGH OF LOW PRESSURE EXTENDING FROM
LAND BETWEEN THE LAKES SOUTHEASTWARD TO JUST NORTH OF NASHVILLE
AND INTO THE SOUTHERN CUMBERLAND PLATEAU. THUS, THE CURRENT
SQUALL LINE HAS FORMED JUST BEHIND THE SURFACE TROUGH.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #374
FOR ALL OF MIDDLE TENNESSEE UNTIL 19Z.
&&

ROSE
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU JUN 11 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS
FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE
MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT
WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER
OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF
OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLM

In the hours before

Special weather statement, Jun 11, 9:30 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT THU JUN 11 2009

TNZ075-077-111630-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SHELBYVILLE...TULLAHOMA...MANCHESTER
930 AM CDT THU JUN 11 2009

...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE...

AT 930 AM CDT...A LINE OF STORMS MOVING THROUGH THE MID STATE WILL
APPROACH SHELBYVILLE...TULLAHOMA...AND MANCHESTER INCLUDING THE
BONNAROO FESTIVAL IN THE NEXT HOUR. THESE STORMS MAY PRODUCE SMALL
HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN.

LAROSA
Local storm report, Jun 11, 9:49 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 AM CDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     4 SE NASHVILLE          36.13N 86.73W
06/11/2009                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ANTIOCH AREA.

&&

CDG
Local storm report, Jun 11, 9:57 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     SHELBYVILLE             35.49N 86.45W
06/11/2009                   BEDFORD            TN   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTED TREES DOWN COUNTY WIDE.

&&

CDG
Special weather statement, Jun 11, 9:59 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
959 AM CDT THU JUN 11 2009

TNZ008-028-111700-
SUMNER-WILSON-
INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET
959 AM CDT THU JUN 11 2009

...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE...

AT 10 AM CDT STRONG STORMS WERE MOVING THROUGH THE NASHVILLE METRO
AREA. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE
SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF
HEAVY RAINFALL.

THESE STORMS WILL BE NEAR...
 MOUNT JULIET AND HENDERSONVILLE BY 1010 AM CDT...
 GALLATIN AND LEBANON BY 1025 AM CDT...

LAROSA
Local storm report, Jun 11, 10:06 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             MANCHESTER              35.47N 86.08W
06/11/2009  E0.75 INCH       COFFEE             TN   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZED HAIL IN MANCHESTER.

&&

CDG
Special weather statement, Jun 11, 10:08 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 AM CDT THU JUN 11 2009

TNZ009>011-029>034-063>066-077>080-111700-
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA...
CROSSVILLE...FAIRFIELD GLADE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER
1008 AM CDT THU JUN 11 2009

...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE...

AT 1015 AM CDT...STRONG STORMS WERE MOVING THROUGH THE MID STATE.
THESE STORMS WILL BE APPROACHING AREAS EAST OF NASHVILLE TO THE
CUMBERLAND PLATEAU BY NOON TODAY. THESE STORMS HAVE A HISTORY OF
PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH...
FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.

LAROSA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:28 AM CDTSevere Thunderstorm WarningOHXPerry32 min
Jun 11, 8:01 AM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry29 min
Jun 11, 8:18 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson27 min
Jun 11, 8:42 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson33 min
Jun 11, 9:10 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson35 min
Jun 11, 9:38 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson52 min
Jun 11, 9:46 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson29 min
Jun 11, 9:56 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Warren49 min
Jun 11, 9:59 AM CDTTornado WarningOHXCheatham, Montgomery, Robertson31 min
Jun 11, 10:14 AM CDTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more31 min
Jun 11, 10:43 AM CDTSevere Thunderstorm WarningOHXClay, Macon, Sumner, Trousdale32 min
Jun 11, 10:48 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White42 min
Jun 11, 11:09 AM CDTSevere Thunderstorm WarningOHXClay, Cumberland, Fentress, Jackson, Overton, Putnam36 min
Jun 11, 11:33 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.